Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

May 7, 20114 counties in New Jersey; 5 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at May 7, 2011, 5:20 PM EDT for 4 counties in New Jersey; 5 counties in Pennsylvania. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2011, 5:20 PM EDT (21:20 UTC)
Expired
May 7, 2011, 6:45 PM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly

Counties Camden County, NJ, Hunterdon County, NJ, Mercer County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 71 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WWUS81 KPHI 072120
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT SAT MAY 7 2011

NJZ009-010-012-013-015-017>020-027-PAZ067>071-072245-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-
MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
520 PM EDT SAT MAY 7 2011

...GUST FRONT WITH STRONG WINDS EMANATING FROM AN AREA OF SHOWERS 
WILL AFFECT HUNTERDON...SOMERSET...CAMDEN...GLOUCESTER... 
MERCER...MIDDLESEX ...DELAWARE...PHILADELPHIA...CHESTER...
MONTGOMERY...BUCKS...MONMOUTH...OCEAN AND BURLINGTON COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
GUST FRONT ASSOCIATED WITH AN AREA OF SHOWERS ALONG A LINE EXTENDING 
FROM 11 MILES SOUTHEAST OF EASTON TO 13 MILES WEST OF TRENTON TO 10 
MILES WEST OF WEST CHESTER...MOVING EAST AT 20 MPH. THE GUST FRONT 
WILL BE NEAR SERGEANTSVILLE...PAOLI...NEWTOWN...LANGHORNE AROUND 525 
PM...SAND BROOK...WOODBOURNE...ORELAND...MARSHALLTON AROUND 530 
PM...CLINTON AND ANNANDALE AROUND 535 PM.

WIND GUSTS TO 40 TO 45 MPH WILL OCCUR ONCE THIS GUST FRONT MOVES 
THROUGH. THIS WILL KNOCK DOWN SOME WEAK BRANCHES. THE MORE LIKELY 
AREA TO BE AFFECTED BY THE STRONG GUSTY WINDS WILL BE IN 
SOUTHEASTERN PENNSYLVANIA. TEMPERATURES WILL ALSO DROP ABOUT 10 TO 
15 DEGREES AS THIS FRONT MOVES THROUGH, ESPECIALLY IF YOU ARE ALSO 
AFFECTED BY SHOWERS.

LAT...LON 3975 7486 3995 7600 3998 7599 4033 7554
      4056 7531 4061 7522 4059 7518 4069 7500
      4071 7453 4065 7453 4066 7446 4020 7440

$$
 
TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 7, 4:45 PM EDT, 35 minutes earlier.

Area forecast discussion, May 7, 4:45 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 PM EDT SAT MAY 7 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE OFF THE COAST THIS EVENING.
ANOTHER TROUGH OF LOW PRESSURE WILL CROSS THE REGION SUNDAY. HIGH
PRESSURE WILL BUILD SOUTH FROM QUEBEC THROUGH THE MIDDLE OF NEXT
WEEK...AS LOW PRESSURE MEANDERS WELL EAST OF THE MID ATLANTIC COAST.
LOW PRESSURE WILL APPROACH THE REGION LATE IN THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
CHANGE JUST TO ADJUST POPS AND THUNDER BASED ON CURRENT RADAR AND
TIMING ADJUSTED 18Z HRRR RUN. SOME LIGHTNING DID OCCUR IN BERKS
COUNTY, SO CURRENT TSRA EXTENT THRU EARLY EVENING LOOKS GOOD.

CONVECTION COVERAGE WILL BE THE FORECAST ISSUE FOR THE EVENING
HOURS. THE SHORT WAVE AND COLD POOL WILL CROSS NORTHEAST
PENNSYLVANIA AND NORTHWEST NEW JERSEY LATE THIS AFTERNOON AND THIS
EVENING. SO FAR...NO HAIL REPORTS IN THE FORECAST AREA...BUT SMALL
HAIL REPORTS AND WIND GUSTS IN EXCESS OF 30 KNOTS HAVE BEEN REPORTED
JUST NORTH AND WEST OF THE AREA. BASED ON THIS...ENHANCED WORDING
(SMALL HAIL AND GUSTY WINDS) MAY NEED TO BE ADDED TO THE EARLY PART
OF THE EVENING.

MOST OF THE CONVECTIVE COVERAGE SHOULD DISSIPATE WITH THE LOSS OF
HEATING AND THE EXIT OF THE COLD POOL. AS THE SURFACE TROUGH
ASSOCIATED WITH THE MID LEVEL SYSTEM WILL SLOW AS IT MOVES THROUGH
THE REGION THIS EVENING. THE TROUGH COULD REMAIN A FOCUS FOR SHOWER
ACTIVITY INTO THE EVENING...AND THIS MAY NEED TO BE COVERED WITH
SLIGHT CHANCE WORDING. THE TROUGH SHOULD GET SOUTH OF THE AREA LATER
THIS EVENING...BRINGING AN END TO THE ACTIVITY.

MID LEVEL CLOUDINESS COULD LINGER...ESPECIALLY ACROSS THE NORTH AS
THE MID LEVEL SYSTEM EXITS. AS THE SURFACE TROUGH COMES TO REST NEAR
THE SOUTHERN AREAS LATER TONIGHT...MID LEVEL CLOUDS COULD DEVELOP
THERE AS WELL. ELSEWHERE...SKIES SHOULD BECOME MOSTLY CLEAR.

THE GRADIENT IN PLACE SHOULD SLACKEN LATER THIS EVENING AS THE
SURFACE TROUGH MOVES OFFSHORE. CLEARING SKIES AND SLACKENING WINDS
WILL ALLOW FOR SOME RADIATIONAL COOLING. DEW POINTS SHOULD RISE A
BIT THIS EVENING AS THE TROUGH PASSES...THEN DROP AGAIN LATER
TONIGHT WITH THE COOLING. RIGHT NOW...THE RADIATIONAL COOLING DOES
NOT APPEAR TO BE IDEAL ENOUGH FOR WIDESPREAD FROST TO DEVELOP. A
MENTION OF PATCHY FROST MAY HAVE TO BE INSERTED INTO THE VALLEYS OF
THE HIGHER TERRAIN...BUT NO FROST ADVISORY WILL BE ISSUED. FOR THE
MOST PART...LOWS WERE BASED ON A MOS BLEND.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
THE FORECAST AREA REMAINS IN A GENERALLY CYCLONIC FLOW SUNDAY AS THE
CLOSED MID LEVEL SYSTEM MOVES OUT. A SHORT WAVE IN THE FLOW LOOKS TO
PASS JUST SOUTH OF THE FORECAST AREA IN THE AFTERNOON...AS A JET
STREAK CROSSES VIRGINIA. IT WOULD APPEAR AS THOUGH THE BEST
INSTABILITY WILL BE ACROSS SOUTHERN AREAS SUNDAY AFTERNOON...AS MOST
PLACES REACH CONVECTIVE TEMPERATURES IN THE AFTERNOON.

LEFTOVER COOL TEMPERATURES IN THE MID LEVELS COULD RESULT IN
ENHANCED BUILDUPS ACROSS NORTHERN NEW JERSEY IN THE AFTERNOON...BUT
IT MAY BE TOO DRY IN THE LOWER LEVELS TO ALLOW PRECIPITATION TO MAKE
IT TO THE GROUND. WITH THIS IN MIND...WILL KEEP NORTHERN AREAS DRY
SUNDAY.

FURTHER SOUTH...WHERE DYNAMICS AND MARGINAL INSTABILITY MEET...THERE
IS A BETTER CHANCE OF SHOWERS. FROM THIS DISTANCE...IT WOULD APPEAR
THAT MOST OF THE CONVECTIVE ACTIVITY WOULD BE CLOSER TO THE SYNOPTIC
SCALE LIFT ACROSS SOUTHERN MARYLAND AND VIRGINIA. HOWEVER...THIS
WILL BE A CLOSE CALL...AND A SLIGHT CHANCE OF MENTION OF SHOWERS AND
THUNDERSTORMS WILL BE INSERTED INTO THE GRIDDED FORECAST FOR THE
AFTERNOON.

ELSEWHERE...THE AIRMASS SHOULD REMAIN STABLE ENOUGH FOR DRY
CONDITIONS. CONVECTIVE TEMPERATURES SHOULD BE REACHED...BUT THE
AIRMASS SHOULD BE DRY ENOUGH FOR MOSTLY SUNNY TO WORK. 850 MB
TEMPERATURES SUPPORT HIGHS RANGING FROM THE MID 60S NORTH TO THE MID
70S SOUTH. THIS IS CLOSE TO THE MOS BLEND AND IS ACCEPTED.

THE LAST OF THE CONVECTIVE CLOUDINESS SHOULD DISSIPATE SUNDAY
EVENING WITH MAINLY CLEAR SKIES THEREAFTER. THE AIRMASS DOES NOT
APPEAR TO BE AS DRY AS TODAY...SO DEW POINTS SHOULD BE A BIT HIGHER.
THE NET RESULT SHOULD BE LOWS SUNDAY NIGHT BEING CLOSE TO THOSE OF
TONIGHT. THIS IS AGAIN NEAR THE MOS BLEND AND ACCEPTED.

THE CLOSED SYSTEM TO THE EAST AND A CLOSING MID LEVEL SYSTEM TO THE
WEST WILL SET THE FORECAST AREA UP UNDER A DEVELOPING OMEGA BLOCK
FOR THE BEGINNING OF THE WEEK. THE MID LEVELS STAY COOL MONDAY...AND
CONVECTIVE TEMPERATURES SHOULD ONCE AGAIN BE REACHED. AGAIN...THE
AIRMASS MAY BE TOO DRY FOR MORE THAN SCATTERED CUMULUS...SO MOSTLY
SUNNY SHOULD BE OK. 850 MB TEMPERATURES ARE ABOUT THE SAME AS
SUNDAY...AND HIGHS MONDAY SHOULD BE CLOSE TO THE MOS BLEND.

SHORT RANGE MODELS TRY TO SPIN THE SURFACE LOW OFF THE NORTHERN NEW
ENGLAND COAST UP ON MONDAY BEFORE IT SPINS DOWN MONDAY NIGHT AND
TUESDAY AS IT HEADS SOUTHWEST. THE MAIN EFFECT FOR THE FORECAST AREA
SHOULD BE CLOUDINESS...AND RIGHT NOW IT DOES NOT APPEAR AS THOUGH
THERE WILL BE MUCH OF AN EFFECT...AS MID LEVEL HEIGHTS CONTINUE TO
RISE. THE PRESSURE DIFFERENCE BETWEEN HIGH PRESSURE BUILDING SOUTH
FROM QUEBEC AND THE OFFSHORE LOW MAY RESULT IN GUSTY WINDS AT TIMES
BOTH MONDAY AND TUESDAY...ESPECIALLY NEAR THE COAST.

HOWEVER...MONDAY NIGHT AND TUESDAY BOTH LOOKS DRY. TEMPERATURES
SHOULD BE CLOSE TO THE MOS BLEND.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE EARLY PART OF THE FORECAST REMAINS WARM AND DRY AS AN OMEGA
BLOCK CONTINUES TO BE FORECAST ACROSS THE EASTERN HALF OF THE
COUNTRY. WEDNESDAY AND THURSDAY LOOK TO BE THE DRIEST DAYS, WITH
THURSDAY BEING THE WARMEST AS WE REMAIN ON THE EASTERN PERIPHERY OF
THE BUILDING RIDGE. EVEN THOUGH WE ARE EXPECTING SEASONABLY WARM AND
DRY CONDITIONS WEDNESDAY AND THURSDAY, THE WARMEST AIR IS EXPECTED
TO REMAIN TO OUR WEST AS THE RIDGE IS NOT EXPECTED TO BUILD ACROSS
OUR AREA. WE ARE EXPECTED TO BE BETWEEN THE RIDGE TO OUR WEST AND A
TROUGH TO OUR EAST, SO WE SHOULD NOT WARM UP SIGNIFICANTLY. HOWEVER,
IF THE RIDGE DOES BUILD ANY FARTHER EAST, WE COULD WARM UP A FEW
DEGREES MORE.

THE BLOCKING PATTERN IS FORECAST TO BEGIN BREAKING DOWN AS THE RIDGE
SLOWLY BUILDS EAST FRIDAY INTO SATURDAY. THIS WILL ALLOW A FRONTAL
SYSTEM TO MOVE EAST AND APPROACH OUR AREA IN ADDITION TO ALLOW THE
MID/UPPER TROUGH TO OUR WEST BEGIN TO MOVE AS WELL. THE FORECAST
LATE IN THE WEEK INTO THE WEEKEND BECOMES A LITTLE UNCERTAIN, BUT
LOOKS LIKE IT MAY BECOME DISTURBED AS THESE SYSTEMS TRY TO MOVE TO
THE EAST. THEREFORE WE HAVE A CHANCE OF SHOWERS, AND POSSIBLY
THUNDERSTORMS IF IT BECOMES UNSTABLE ENOUGH FRIDAY INTO SATURDAY.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE FORECAST FOR THE REST OF TODAY, TONIGHT, AND
SUNDAY MORNING...AS WELL AS FOR SUNDAY AFTERNOON FOR THE 30 HOUR
KPHL TAF.

A TROUGH OF LOW PRESSURE, ESPECIALLY ALOFT, WAS APPROACHING THE TAF
SITES FROM THE WEST EARLY THIS AFTERNOON...AND WILL PASS THROUGH
THE AREA LATER THIS AFTERNOON AND BY EARLY THIS EVENING.
VFR STRATOCUMULUS IS FORECAST TO BE BROKEN TO BRIEFLY OVERCAST. A
FEW LOW-TOPPED SHOWERS OR EVEN A BRIEF THUNDERSTORM WILL OCCUR
ACROSS THE NORTHERN TAF SITES...AND A VICINITY SHOWER MENTION WAS
KEPT THERE ALONG WITH A CB MENTION. INDIVIDUAL RADARS SHOWED THAT
SHOWERS OVER SOUTH-CENTRAL PENNSYLVANIA WERE LIGHT AND WIDELY
SEPARATED AT EARLY AFTERNOON...SO A VICINITY SHOWER REMARK WAS
ESCHEWED FOR THE CENTRAL AND SOUTHERN TAF SITES. IF THESE
MULTIPLY...A RUNNING ADJUSTMENT MAY NEED TO BE MADE.

CLOUDS WILL BECOME SCATTERED AND EVENTUALLY CLEAR AWAY TONIGHT AS
THE FEATURE MOVES EASTWARD AND AWAY FROM THE AREA AND DRIER AIR
WORKS IN FROM THE WEST. NO VISIBILITY RESTRICTIONS ARE EXPECTED
TONIGHT WITH A DRY AIRMASS IN PLACE...AND AT LEAST SOME LIGHT
MIXING OCCURRING.

A DRY BACKDOOR FRONT WILL SETTLE SOUTHWARD THROUGH THE REGION LATE
TONIGHT AND SUNDAY, CAUSING WINDS TO SHIFT TO NORTH DURING EARLY
SUNDAY MORNING, ALTHOUGH MOS GUIDANCE IS SHOWING WINDS BACKING
SLIGHTLY TO NORTHWEST BY MIDDAY. A SEA BREEZE WAS INCLUDED FOR KACY
AS THE ENVIRONMENTAL FLOW IS EXPECTED TO BE RATHER WEAK AND BE
OVERWHELMED BY THE SEA BREEZE REGIME BY EARLY AFTERNOON.

OUTLOOK...
VFR CONDITIONS ARE FORECAST TO CONTINUE LATER SUNDAY AND AT LEAST
INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETTLES ALONG THE
EAST COAST. INITIAL GUIDANCE SHOWS THE RIDGE CONTINUING THROUGH MUCH
OF THE WEEK.

&&

.MARINE...
THE WEATHER LOOKS TO BE FAIRLY TRANQUIL OVER THE NEXT FEW DAYS.
WINDS AND SEAS ARE FORECAST TO REMAIN SUB-SMALL CRAFT ADVISORY INTO
TUESDAY. A TROUGH OF LOW PRESSURE WILL PASS BY EARLY THIS EVENING...
WITH WINDS BECOMING WEST TO NORTHWEST TONIGHT, AND NORTHWEST OR
NORTH SUNDAY AS A BACKDOOR FRONT IS DEPRESSED SOUTH OF OUR AREA.

A RIDGE OF HIGH PRESSURE WHICH IS FORECAST TO SETTLE ALONG THE EAST
COAST MONDAY AND MONDAY NIGHT APPEARS TO BE MAINTAINED AT LEAST
THROUGH EARLY THIS WEEK. THE RIDGE COULD PERSIST THROUGH MUCH OF THE
COMING WEEK. AT THIS TIME, GUIDANCE IS SHOWING LESS OF A GRADIENT
BETWEEN THE RIDGE AND THE OFFSHORE LOW BETWEEN 60 AND 65 WEST
LONGITUDE, AT LEAST AS COMPARED WITH PREVIOUS MODEL RUNS. EVEN SO,
WAVEWATCH GUIDANCE SHOWS SEAS FOR BUOY 44009 GROWING TO SMALL CRAFT
ADVISORY LEVELS BY TUESDAY MORNING, IN RESPONSE TO THE INCREASED
SWELLS COMING FROM THE OFFSHORE LOW. HOWEVER, THIS IS DELAYED BY
ABOUT 12 HOURS FROM THE PREVIOUS RUN. THIS SITUATION WILL CONTINUE
TO BE MONITORED FOR A POSSIBLE SMALL CRAFT ADVISORY ISSUANCE FOR
TUESDAY AND ON INTO AT LEAST THE MIDDLE OF THE WEEK.

FAIR WEATHER IS EXPECTED MOST OF THE TIME...BUT SCATTERED SHOWERS OR
ISOLATED THUNDERSTORMS MAY OCCUR LATER SUNDAY AND SUNDAY EVENING
ACROSS THE SOUTHERN COASTAL WATERS AND DELAWARE BAY IN THE PROXIMITY
OF THE WEAK FRONT JUST SOUTH OF THE AREA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HAYES
NEAR TERM...GIGI/HAYES
SHORT TERM...HAYES
LONG TERM...ROBERTSON
AVIATION...
MARINE...
Hazardous weather outlook, May 7, 3:19 PM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
319 PM EDT SAT MAY 7 2011

NJZ001-007-PAZ054-055-061-062-081930-
SUSSEX-WARREN-CARBON-MONROE-LEHIGH-NORTHAMPTON-
319 PM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ060-067>071-
081930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
319 PM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-081930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
319 PM EDT SAT MAY 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 7, 12:03 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT SAT MAY 7 2011

NJZ001-007-PAZ054-055-071700-
CARBON PA-MONROE PA-SUSSEX NJ-WARREN NJ-
1203 PM EDT SAT MAY 7 2011

...SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WITH SMALL HAIL WILL
CARBON...MONROE...SUSSEX AND WARREN COUNTIES...

AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS 13 MILES WEST
OF MOUNT POCONO...MOVING EAST AT 25 MPH. THE SHOWERS AND POSSIBLE
THUNDERSTORMS WILL BE NEAR POCONO PINES...TOBYHANNA AROUND 1215
PM...MOUNT POCONO...SCOTRUN AROUND 1230 PM...ALPINE MOUNTAIN...
PARADISE VALLEY AROUND 1245 PM...ECHO LAKE AND FLATBROOKVILLE AROUND
100 PM.

THE SHOWERS AND POSSIBLE THUNDERSTORMS MAY PRODUCE SMALL HAIL...AS
WELL AS GUSTY WINDS.

LAT...LON 4124 7513 4116 7516 4115 7509 4109 7503
      4114 7491 4094 7497 4102 7576 4103 7576
      4112 7573 4114 7570 4113 7564 4121 7557
      4125 7550 4126 7522

HAYES
Special weather statement, May 7, 1:13 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
113 PM EDT SAT MAY 7 2011

PAZ054-055-062-071845-
CARBON PA-MONROE PA-NORTHAMPTON PA-
113 PM EDT SAT MAY 7 2011

...SHOWERS AND ISOLATED THUNDERSTORM WILL AFFECT CARBON...MONROE AND
NORTHAMPTON COUNTIES...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND POSSIBLE THUNDERSTORMS CENTERED 7 MILES
SOUTHEAST OF WILKES-BARRE...MOVING SOUTHEAST AT 25 MPH. THE AREA
WILL REACH BLAKESLEE AROUND 130 PM...LAKE HARMONY...POCONO PINES
AROUND 145 PM...LONG POND...POCONO RACEWAY AROUND 200
PM...REEDERS...SCOTRUN AROUND 215 PM...STROUDSBURG AND DELAWARE
WATER GAP AROUND 230 PM.

SMALL HAIL IS LIKELY WITH THE STRONGER SHOWERS AND THUNDERSTORMS AND
ISOLATED WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE.

LAT...LON 4121 7514 4116 7516 4115 7509 4109 7504
      4069 7540 4095 7588 4098 7586 4101 7575
      4105 7578 4110 7577 4114 7570 4113 7564
      4121 7558 4124 7550

TFG
Special weather statement, May 7, 3:00 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
300 PM EDT SAT MAY 7 2011

NJZ001-008-072030-
MORRIS NJ-SUSSEX NJ-
300 PM EDT SAT MAY 7 2011

...A STRONG SHOWER...POSSIBLY A THUNDERSTORM WILL AFFECT MORRIS AND
SUSSEX COUNTIES...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG SHOWER, POSSIBLY A THUNDERSTORM 10 MILES SOUTHWEST OF
MONTAGUE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR
CRANDON LAKES...BRANCHVILLE AROUND 315 PM...NEWTON...SUSSEX AROUND
330 PM...ANDOVER...FRANKLIN AROUND 345 PM...LAKE MOHAWK...HOPATCONG
AROUND 400 PM...LAKE TELEMARK AND WHARTON AROUND 415 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
ALSO EXPECT ABOUT A 10 TO 15 DEGREE DROP IN TEMPERATURE AS THE
SHOWER OR THUNDERSTORM MOVES THROUGH.

LAT...LON 4115 7442 4109 7449 4104 7449 4105 7444
      4101 7440 4082 7463 4111 7496 4120 7488
      4122 7488 4127 7484 4131 7480

TFG
Special weather statement, May 7, 3:11 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
311 PM EDT SAT MAY 7 2011

NJZ007-PAZ054-055-061-062-072015-
CARBON PA-LEHIGH PA-MONROE PA-NORTHAMPTON PA-WARREN NJ-
311 PM EDT SAT MAY 7 2011

...A SHOWER POSSIBLY A THUNDERSTORM WITH STRONG WIND GUSTS AND SMALL
HAIL SHOULD AFFECT PARTS OF WARREN...LEHIGH...NORTHAMPTON...CARBON
AND MONROE COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SHOWER...POSSIBLY A THUNDERSTORM...WITH STRONG WIND GUSTS 16 MILES
NORTH OF LEHIGHTON...MOVING EAST AT 30 MPH. THE SHOWER WILL BE NEAR
LAKE HARMONY...ALBRIGHTSVILLE...BLAKESLEE...CHRISTMANS AROUND 315
PM...MECKESVILLE...PENN FOREST RESERVOIR...BELTZVILLE STATE
PARK...PALMERTON AROUND 320 PM...POCONO RACEWAY AND LONG POND AROUND
325 PM.

THIS SHOWER IS THE STRONGEST ONE, BUT THERE ARE SEVERAL OTHER
SHOWERS MOVING THROUGH THE REGION AT THIS TIME.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGEST
SHOWERS AND ISOLATED THUNDERSTORMS. ALSO 10 TO 15 DEGREE DROPS IN
TEMPERATURES HAVE BEEN OCCURRING WITH THE INITIAL SHOWER.

LAT...LON 4110 7505 4109 7503 4110 7498 4109 7499
      4099 7487 4063 7511 4059 7518 4062 7520
      4058 7527 4059 7561 4082 7588 4098 7583
      4101 7575 4105 7578 4109 7578 4114 7570

TFG
Special weather statement, May 7, 4:29 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 PM EDT SAT MAY 7 2011

PAZ060-061-067>071-072200-
BERKS PA-BUCKS PA-CHESTER PA-DELAWARE PA-LEHIGH PA-MONTGOMERY PA-
PHILADELPHIA PA-
429 PM EDT SAT MAY 7 2011

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WIND GUSTS WILL
AFFECT PARTS OF DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...
BERKS...LEHIGH AND BUCKS COUNTIES...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 5 MILES
SOUTHEAST OF ALLENTOWN TO 9 MILES SOUTHEAST OF READING...MOVING
SOUTHEAST AT 30 MPH. A WIND GUST OF 37 MPH OCCURRED AT READING
REGIONAL AIRPORT. THE SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
NEAR RICHLANDTOWN...PLEASANT VALLEY...CEDARVILLE...SOUTH POTTSTOWN
AROUND 435 PM...GLENMOORE...TRUMBAUERSVILLE...SANATOGA...QUAKERTOWN
AROUND 440 PM...PUGHTOWN AND SPRING MOUNT AROUND 445 PM.

WIND GUSTS TO 40 MPH ARE LIKELY AND MAYBE EVEN SOME SMALL HAIL ARE
POSSIBLE WITH THE STRONGEST SHOWERS. TEMPERATURES WILL ALSO DROP
AROUND TEN DEGREES AS THE SHOWERS MOVE THROUGH.

LAT...LON 4021 7599 4063 7541 4061 7539 4058 7541
      4054 7535 4056 7530 4036 7495 4032 7493
      4030 7487 4024 7484 4021 7478 3985 7528
      3985 7531 3984 7537 4014 7590

TFG
Special weather statement, May 7, 5:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EDT SAT MAY 7 2011

NJZ009-010-012-013-015-017>020-027-PAZ067>071-072245-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-
MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-
WESTERN MONMOUTH NJ-
520 PM EDT SAT MAY 7 2011

...GUST FRONT WITH STRONG WINDS EMANATING FROM AN AREA OF SHOWERS
WILL AFFECT HUNTERDON...SOMERSET...CAMDEN...GLOUCESTER...
MERCER...MIDDLESEX ...DELAWARE...PHILADELPHIA...CHESTER...
MONTGOMERY...BUCKS...MONMOUTH...OCEAN AND BURLINGTON COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
GUST FRONT ASSOCIATED WITH AN AREA OF SHOWERS ALONG A LINE EXTENDING
FROM 11 MILES SOUTHEAST OF EASTON TO 13 MILES WEST OF TRENTON TO 10
MILES WEST OF WEST CHESTER...MOVING EAST AT 20 MPH. THE GUST FRONT
WILL BE NEAR SERGEANTSVILLE...PAOLI...NEWTOWN...LANGHORNE AROUND 525
PM...SAND BROOK...WOODBOURNE...ORELAND...MARSHALLTON AROUND 530
PM...CLINTON AND ANNANDALE AROUND 535 PM.

WIND GUSTS TO 40 TO 45 MPH WILL OCCUR ONCE THIS GUST FRONT MOVES
THROUGH. THIS WILL KNOCK DOWN SOME WEAK BRANCHES. THE MORE LIKELY
AREA TO BE AFFECTED BY THE STRONG GUSTY WINDS WILL BE IN
SOUTHEASTERN PENNSYLVANIA. TEMPERATURES WILL ALSO DROP ABOUT 10 TO
15 DEGREES AS THIS FRONT MOVES THROUGH, ESPECIALLY IF YOU ARE ALSO
AFFECTED BY SHOWERS.

LAT...LON 3975 7486 3995 7600 3998 7599 4033 7554
      4056 7531 4061 7522 4059 7518 4069 7500
      4071 7453 4065 7453 4066 7446 4020 7440

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 9:54 PM EDTSpecial Marine WarningPHI96 min
May 7, 3:00 PM EDTSpecial Weather StatementPHISussex90 min
May 7, 3:11 PM EDTSpecial Weather StatementPHIWarren64 min
May 7, 6:52 PM EDTSpecial Marine WarningPHI53 min
May 7, 12:03 PM EDTSpecial Weather StatementPHIMonroe57 min
May 7, 1:13 PM EDTSpecial Weather StatementPHICarbon, Monroe92 min
May 7, 4:29 PM EDTSpecial Weather StatementPHIBucks, Delaware, Montgomery, Philadelphia91 min
May 6, 9:17 PM EDTSpecial Weather StatementPHIKent, Queen Anne's58 min

Nearby

Special Weather Statements in Pennsylvania, 2011Special Weather Statements in New Jersey, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.